# SDR 2016FA0000374

- Difficulty date: July 27, 2016
- Submitted: August 17, 2016
- Operation: General aviation
- Aircraft: N590MM
- Make and model: Cessna 206H
- Aircraft serial: 20608339
- Aircraft time: 2,076 hours
- Engine: Lyc IO540AC1A5
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuator
- Part number: 12601492
- Condition: Failed
- Location: Elevator Trim
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FROM SAFETY REPORT, AIRCRAFT ELEVATOR TRIM WHEEL FAILURE ON DEPARTURE.  ATTEMPTED ELEVATOR TRIM INPUT, NOSE UP, USING THE YOKE TRIM SWITCH AND NOTICED NOTHING HAPPENED.  CHECKED AUTOPILOT CB AND IT WAS STILL IN.  USED THE ELEVATOR TRIM WHEEL AND IT WOULD SPIN FREELY WITHOUT ANY RESISTANCE TO EACH STOP, WITH NO AFFECT TO TRIM TAB.  RETURNED AND LANDED IMMEDIATELY.  THIS IS TO GIVE NOTICE OF A FAILURE WE EXPERIENCED WITH THE ELEVATOR TRIM.  DURING A MAPPING MISSION ON 7/27/2016, ON PREFLIGHT ALL SYSTEMS CHECKED SATISFACTORY.  SHORTLY AFTER TAKEOFF AND DURING THE CLIMB TO ALTITUDE, WHILE TRYING TO TRIM FOR CLIMB, WE LOST ELEVATOR TRIM CONTROL.  WE ABORTED THE MISSION AND IMMEDIATELY TURNED BACK INTO THE PATTERN AND LANDED.  THE ELEVATOR TRIM WHEEL WOULD SPIN FREELY WITHOUT ANY RESISTANCE.  MAINTENANCE FOUND DURING INSPECTION OF TRIM TAB ACTUATOR THAT THE ACTUATOR SPROCKET THAT SPINS THE WORM GEAR OUT TO MOVE THE TRIM TAB UP AND DOWN HAD SHEARED OFF.  INSTALLED OVERHAULED ELEVATOR TRIM ACTUATOR, PN 1260149-2, SN 7465. SEE 8130-3 DATED 1/22/2016.  MAINTENANCE FOUND THAT THE ELEVATOR TRIM CABLE HAD A KINK IN THE CABLE.  BELIEVE THAT THIS WAS UNRELATED TO THE ACTUATOR FAILURE.  HOWEVER, THE CABLE NEEDED REPLACED.
